MAUDE Adverse Event Report: SORIN GROUP ITALIA LILLIPUT 2 INFANT HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA LILLIPUT 2 INFANT HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D902
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue was identified prior to any patient involvement.(b)(4) manufactures the d902 dideco lilliput hollow fiber oxygenator.The incident occurred in (b)(6).The involved device has been requested for return to (b)(4) for investigation.The review of the dhr of the oxygenator lot confirmed that the device was released in compliance with manufacturer specifications.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
On (b)(6) 2021, (b)(4) has received a report that during priming, the venous reservoir filled with water.During follow up communication with the customer, it was clarified that the issue was identified few minutes after starting recirculating water in the lilliput oxygenator connected with the heater-cooler.On (b)(6), it was clarified that the water was in the reservoir up to the roller.The issue was identified prior to any patient involvement.
 
Additional Manufacturer Narrative
The involved device has been requested for return to livanova for further investigation and it was not made available at the time of complaint closure.Dhr review has not pointed out any deviations or non-conformities relevant to occurred issue and no further similar complaints have been recorded for noticed product lot out of 300 total sold units worldwide.Based on the above facts and considering the current level of information, this behavior is compatible with a possible hole in the heat exchanger of the oxygenator.It cannot be ruled out that most probable root cause is a manufacturing failure that can't be detected through the 100% leak test.No other specific action was currently deemed necessary.Livanova will keep monitoring the market.H3 other text : device not returned.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The complained oxygenator (body oxygenator and reservoir) was received at livanova for investigation.Visual inspection of the oxygenator revealed water droplet along venous reservoir internal surface.To investigate the claimed failure (after putting the oxygenator in the bracket and connecting the heater cooler hoses to the water ports, water was noticed in the reservoir), an integrity test was performed by connecting the claimed oxygenator to the heater cooler and allowing water to recirculate in the water compartment of the oxygenator.No water transfer to the reservoir could be observed: the device behaved as expected.Dhr review confirmed the oxygenator was released conforming to product specification.No other similar complaint has been recorded for complained oxygenator lot out of 300 total sold units worldwide.Since the claimed issue could not be reproduced, the root cause remains unknown.However, a possible explanation might be the condense formation inside the reservoir due to high thermal excursion between the temperature of the operating room and the temperature of the plastic surface of the reservoir.Livanova will keep monitoring the market for similar events.

Brand Name
LILLIPUT 2 INFANT HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola, modena
MDR Report Key11893895
Report Number9680841-2021-00015
Device Sequence Number16994206
Product Code DTZ
UDI-Device Identifier08033178100304
UDI-Public(01)08033178100304(17)220107(10)1910280100(11)191027(240)05324
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K971877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model NumberD902
Device Catalogue Number05324
Device Lot Number1910280100
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer05/30/2021
07/28/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/23/2021
08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1